LANE COUNTY, Ore. -- Over the course of three days, there have been 21 Emergency Department visits for heroin-related overdoses in Lane County, and Lane County Public Health wants the community to be aware of the situation.
The overdoses happened between Sept. 21 and 23, with an average of seven per day, Lane County Public Health (LCPH) said.
LCPH said knowing how to use naloxone, also known as Narcan, is important for people who take high doses of prescribed opioids, those using illicit opioids, family and friends of people who are addicts and community members who come into contact with people at risk for opioid overdose.
Narcan is an overdose-reversing and life-saving drug. The effects are temporary, and the person still needs medical attention afterward.
LCPH also said to avoid using opioids alone and be cautious about tolerance level. People who have relapsed have a lower tolerance, increasing their risk of overdose. Officials also said to be aware of the risk of mixing drugs. Street drugs are often cut with other drugs or materials and can be dangerous.
LCPH’s Prevention Lane program offers help, including resources for training, facts, warning signs, how to help and more. For more information, click here.